Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 978629, 6 pages
http://dx.doi.org/10.1155/2014/978629
Research Article

An Algorithm for Computing Geometric Mean of Two Hermitian Positive Definite Matrices via Matrix Sign

1Department of Mathematics, Islamic Azad University, Shahrekord Branch, Shahrekord, Iran
2Department of Mathematics and Applied Mathematics, School of Mathematical and Natural Sciences, University of Venda, Private Bag X5050, Thohoyandou 0950, South Africa

Received 7 May 2014; Revised 12 July 2014; Accepted 23 July 2014; Published 6 August 2014

Academic Editor: Alicia Cordero

Copyright © 2014 F. Soleymani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Pusz and S. L. Woronowicz, “Functional calculus for sesquilinear forms and the purification map,” Reports on Mathematical Physics, vol. 8, no. 2, pp. 159–170, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. J. D. Lawson and Y. Lim, “The geometric mean, matrices, metrics, and more,” The American Mathematical Monthly, vol. 108, no. 9, pp. 797–812, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. D. A. Bini and B. Iannazzo, “A note on computing matrix geometric means,” Advances in Computational Mathematics, vol. 35, no. 2–4, pp. 175–192, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. R. Bhatia, Positive Definite Matrices, Princeton Series in Applied Mathematics, Princeton University Press, Princeton, NJ, USA, 2007. View at MathSciNet
  5. B. Iannazzo and B. Meini, “The palindromic cyclic reduction and related algorithms,” Calcolo, 2014. View at Publisher · View at Google Scholar
  6. J. Hoste, Mathematica Demystified, McGraw-Hill, New York, NY, USA, 2009.
  7. N. J. Higham, Functions of Matrices: Theory and Computation, Society for Industrial and Applied Mathematics, Philadelphia, Pa, USA, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. M. Gutiérrez and M. A. Hernández, “A family of Chebyshev-Halley type methods in Banach spaces,” Bulletin of the Australian Mathematical Society, vol. 55, no. 1, pp. 113–130, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. R. F. Lin, H. M. Ren, Z. Šmarda, Q. B. Wu, Y. Khan, and J. L. Hu, “New families of third-order iterative methods for finding multiple roots,” Journal of Applied Mathematics, vol. 2014, Article ID 812072, 9 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  10. F. Soleymani, “Some high-order iterative methods for finding all the real zeros,” Thai Journal of Mathematics, vol. 12, no. 2, pp. 313–327, 2014. View at Google Scholar
  11. F. Soleymani, S. Shateyi, and G. Özkum, “An iterative solver in the presence and absence of multiplicity for nonlinear equations,” The Scientific World Journal, vol. 2013, Article ID 837243, 9 pages, 2013. View at Publisher · View at Google Scholar
  12. F. Soleymani, E. Tohidi, S. Shateyi, and F. K. Haghani, “Some matrix iterations for computing matrix sign function,” Journal of Applied Mathematics, vol. 2014, Article ID 425654, 9 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  13. F. Soleymani, P. S. Stanimirović, S. Shateyi, and F. Khaksar Haghani, “Approximating the matrix sign function using a novel iterative method,” Abstract and Applied Analysis, vol. 2014, Article ID 105301, 9 pages, 2014. View at Publisher · View at Google Scholar
  14. C. Kenney and A. J. Laub, “Rational iterative methods for the matrix sign function,” SIAM Journal on Matrix Analysis and Applications, vol. 12, no. 2, pp. 273–291, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. E. D. Denman and A. N. Beavers Jr., “The matrix sign function and computations in systems,” Applied Mathematics and Computation, vol. 2, no. 1, pp. 63–94, 1976. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. B. Iannazzo, “The geometric mean of two matrices from a computational viewpoint,” http://arxiv.org/abs/1201.0101.